Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the computation of Battle-Lemarié's wavelets


Author: Ming Jun Lai
Journal: Math. Comp. 63 (1994), 689-699
MSC: Primary 65T99; Secondary 41A15, 42C15, 65D07
DOI: https://doi.org/10.1090/S0025-5718-1994-1248971-3
MathSciNet review: 1248971
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We propose a matrix approach to the computation of Battle-Lemarié's wavelets. The Fourier transform of the scaling function is the product of the inverse $ F({\mathbf{x}})$ of a square root of a positive trigonometric polynomial and the Fourier transform of a B-spline of order m. The polynomial is the symbol of a bi-infinite matrix B associated with a B-spline of order 2m. We approximate this bi-infinite matrix $ {{\mathbf{B}}_{2m}}$ by its finite section $ {A_N}$, a square matrix of finite order. We use $ {A_N}$ to compute an approximation $ {{\mathbf{x}}_N}$ of x whose discrete Fourier transform is $ F({\mathbf{x}})$. We show that $ {{\mathbf{x}}_N}$ converges pointwise to x exponentially fast. This gives a feasible method to compute the scaling function for any given tolerance. Similarly, this method can be used to compute the wavelets.


References [Enhancements On Off] (What's this?)

  • [1] G. Battle, A block spin construction of ondelettes, I: Lemarié functions, Comm. Math. Phys. 110 (1987), 601-615. MR 895218 (88g:81054)
  • [2] I. Daubechies, Ten lectures on wavelets, SIAM, Philadelphia, PA, 1992. MR 1162107 (93e:42045)
  • [3] P.-G. Lemarié, Ondelettes à localisation exponentielles, J. Math. Pures Appl. (9) 67 (1988), 227-236. MR 964171 (89m:42024)
  • [4] S. Mallat, Multiresolution approximations and wavelet orthonormal bases of $ {L^2}({\mathbf{R}})$, Trans. Amer. Math. Soc. 315 (1989), 69-87. MR 1008470 (90e:42046)
  • [5] -, A theory for multiresolution signal decomposition: the wavelet representation, IEEE Trans. Pattern Anal. and Machine Intelligence 11 (1989), 674-693.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65T99, 41A15, 42C15, 65D07

Retrieve articles in all journals with MSC: 65T99, 41A15, 42C15, 65D07


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1994-1248971-3
Keywords: B-spline, bi-infinite matrices, exponential decay, finite section, positive operator, Toeplitz matrix, wavelet
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society